Alert archive / California / Flash Flood Watches in 2014
Flash Flood Watch 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Feb 8, 2014, 8:27 PM PST for Marin County, Napa County, Sonoma County, California. It took effect at Feb 9, 2014, 12:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2014, 8:27 PM PST (04:27 UTC)
- In effect from
- Feb 9, 2014, 12:00 AM PST
- Expired
- Feb 9, 2014, 7:17 PM PST
- In force
- 19 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 4.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Feb 8, 4:10 PM PST, 4 hours 17 minutes earlier.
Area forecast discussion, Feb 8, 4:10 PM PST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
410 PM PST SAT FEB 8 2014
.DISCUSSION...AS OF 2:47 PM PST SATURDAY...STEADY MODERATE RAIN
HAS CONTINUED TO FALL ACROSS THE NORTH BAY...ALTHOUGH THE
INTENSITY HAS STARTED TO LESSEN OVER THE PAST FEW HOURS. EVEN
SO...STREAM GAGES IN THE ROHNERT PARK AND PETALUMA AREAS HAVE
RAMPED UP AND ARE APPROACHING FLOOD STAGE...THUS A FLASH FLOOD
WARNING WAS ISSUED FOR THOSE CITES...VALID THROUGH 7:45 PM. URBAN
AND SMALL STREAM FLOOD ADVISORIES ALSO REMAIN IN EFFECT FOR MARIN
COUNTY AND SOUTHERN SONOMA COUNTY THROUGH 3:45 PM.
ALTHOUGH RAINFALL RATES ARE EXPECTED TO DECREASE SOMEWHAT THIS
EVENING...THEY WILL RAMP UP ONCE AGAIN AFTER MIDNIGHT AS ANOTHER
ENHANCING WAVE NEARS THE COAST. THE MAIN FOCUS OF RAIN IS EXPECTED
TO BE THE NORTH BAY WHERE AN ADDITIONAL 2-4 INCHES...LOCALLY 5
INCHES...OF RAIN IS EXPECTED THROUGH 4 AM SUNDAY MORNING. AREAS
AROUND THE BAY AREA COULD GET FROM A HALF INCH TO AROUND AN
INCH...1-2 INCHES IN THE SANTA CRUZ MOUNTAINS...AND MONTEREY AND
SAN BENITO...AROUND A TENTH OF AN INCH TO UP TO 3/4 OF AN INCH.
SHOWERS ARE EXPECTED TO RAMP UP BY SUNDAY AFTERNOON AS THE COLD
FRONT MOVES THROUGH...AND THIS WILL BRING UP TO ANOTHER INCH OF
RAIN...HIGHEST OVER THE COASTAL HILLS. SHOWER ACTIVITY TO MOSTLY
END OVERNIGHT...ALTHOUGH THERE COULD BE A FEW SHOWERS ACROSS
MONTEREY AND SAN BENITO COUNTIES MONDAY MORNING.
A DRYING TREND WILL DEVELOP MONDAY AND TUESDAY WITH HIGH PRESSURE
AND MILD TEMPS. ANOTHER RAIN EVENT WILL TRY TO SET UP BY WEDNESDAY
BUT THE MODELS AGREE THAT RAIN CHANCES SHOULD STAY NORTH OF THE
GOLDEN GATE. ANOTHER SYSTEM FORECAST FOR NEXT WEEKEND COULD EXTEND
THE RAIN/NO RAIN LINE FARTHER SOUTH THROUGH SANTA CRUZ...BUT THE
MAIN FOCUS WILL STILL BE OVER FAR NORTHERN CALIFORNIA.
&&
.AVIATION...AS OF 4:00 PM PST SATURDAY...SUBTROPICAL MOISTURE
CONTINUES TO STREAM ACROSS NORTHERN CALIFORNIA WITH THE MAIN FOCUS
ON THE NORTH BAY. NOT MUCH CHANGE EXPECTED THROUGH TONIGHT. MVFR
CIGS ACROSS THE NORTHERN SFO BAY AREA WITH PERIODS OF LIGHT
RAIN. WINDS REMAINING SOUTHERLY THROUGH SUNDAY.
VICINITY OF KSFO...MVFR CIGS WITH OCCASIONAL LIGHT RAIN. CIGS
MAINLY 1500-2000 FEET BUT MAY DROP AT TIMES TO NEAR 1000 FEET. VSBYS
3-5 MILES. SOUTH WINDS 15 KT GUSTING TO 20 KT DECREASING SOMEWHAT
AFTER 03-04Z. WIND SHIFT TO THE SOUTHWEST NOT EXPECTED UNTIL SUNDAY
AFTERNOON.
KSFO BRIDGE APPROACH...THERE IS A DISTINCT TRANSITION BETWEEN THE
MVFR CIGS/VSBYS TO THE NORTH AND VFR TO THE SOUTH. BASED ON AREA
METARS THE TRANSITION IS SOMEWHERE AROUND THE SAN MATEO BRIDGE
ATTM BUT WILL START TO SHIFT SOUTHWARD AFTER 02Z. CONDITIONS
PREDOMINANTLY MVFR AFTER 04Z. SOUTHERLY WINDS 15 KT GUSTING TO 20
KT DECREASING SLIGHTLY AFTER 03-04Z.
MONTEREY BAY AREA TERMINALS...CIGS HIGH ENOUGH TO MAINTAIN VFR
CONDITIONS FOR THE MOST PART BUT THERE MAY BE MVFR CIGS AT TIMES.
BECOMING PREDOMINANTLY MVFR AFTER 04Z. RAIN STAYING NORTH OF THE
AREA UNTIL LATER THIS EVENING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PT REYES 10-60 NM UNTIL 4 PM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PT REYES TO PIGEON PT 10-60 NM
SCA...SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE UNTIL 7 PM
SCA...MONTEREY BAY UNTIL 7 PM
SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 7 PM
SCA...PIGEON PT TO PT PINOS 10-60 NM UNTIL 7 PM
&&
PUBLIC FORECAST: SIMS
AVIATION: W PI
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Feb 8, 4:14 PM PST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 414 PM PST SAT FEB 8 2014 CAZ505>507-091400- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 414 PM PST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH SAN FRANCISCO BAY AREA INCLUDING MARIN...NAPA...AND SONOMA COUNTIES. .DAY ONE...SATURDAY AFTERNOON AND SATURDAY NIGHT PERIODS OF RAIN WILL CONTINUE THROUGH SATURDAY NIGHT. RAIN WILL BE HEAVY AT TIMES WHICH WILL RESULT IN LOCAL URBAN AND SMALL STREAM FLOODING. A FLASH FLOOD WARNING IS IN EFFECT FOR PORTIONS OF SONOMA COUNTY UNTIL 7:45 PM PST. * FLASH FLOOD WARNING...SEE SFOFFWMTR WGUS56 KMTR FOR DETAILS * LOCALLY GUSTY SOUTHERLY WINDS WILL CONTINUE WHICH MAY RESULT IN DOWNED TREES OR POWER LINES...MAINLY IN THE HILLS .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF RAIN WILL CONTINUE INTO SUNDAY EVENING. RAIN COULD BE HEAVY AT TIMES THROUGH EARLY SUNDAY AFTERNOON. MINOR URBAN OR SMALL STREAM FLOODING MAY CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-508>512-091400- SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- 414 PM PST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN PORTIONS OF THE SAN FRANCISCO BAY AREA EXCEPT THE SANTA CLARA VALLEY. .DAY ONE...SATURDAY NIGHT PERIODS OF RAIN WILL CONTINUE THROUGH SATURDAY NIGHT. RAIN COULD BE LOCALLY HEAVY...ESPECIALLY IN THE SANTA CRUZ MOUNTAINS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY. RAIN COULD BE LOCALLY HEAVY AT TIMES WHICH MAY RESULT IN MINOR URBAN FLOODING...PARTICULARLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 8:02 PM PST | Small Craft Advisory | MTR | 118 min | |
| Feb 8, 11:30 PM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 7 hr |
| Feb 9, 1:17 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, City and County of San Francisco, San Mateo | 4 hr |
| Feb 9, 11:13 AM PST | Areal Flood Advisory | MTR | Marin, Sonoma | 3 hr |
Nearby
Flash Flood Watches in California, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.